Alert archive / Ohio / River Flood Warnings in 2011
River Flood Warning 3, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at Feb 22, 2011, 6:58 AM EST for Pike County, Scioto County, Ohio. It took effect at Feb 22, 2011, 11:00 AM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2011, 6:58 AM EST (11:58 UTC)
- In effect from
- Feb 22, 2011, 11:00 AM EST
- Expired
- Feb 23, 2011, 4:28 AM EST
- In force
- 17 hr
- Issued by
- NWS Wilmington, OH
- Flood severity
- Minor
Counties Pike County, OH, Scioto County, OH
The radar
The Cincinnati radar (KILN), 87 km from the middle of the area, began a volume at 12:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Scioto River at Piketon (PKTO1). The gauge peaked at 18.91 ft at Feb 22, 2011, 6:00 PM EST.
- Action stage
- 17 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03237020, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
695 WGUS41 KILN 221158 FLWILN BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 658 AM EST TUE FEB 22 2011 ...THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... SCIOTO RIVER AT PIKETON PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER DEPTH MAY BE DEEPER THAN IT APPEARS. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER ALL HAZARDS RADIO. && OHC131-145-222358- /O.NEW.KILN.FL.W.0003.110222T1600Z-110224T0700Z/ /PKTO1.1.ER.110222T1600Z.110223T0000Z.110224T0100Z.NO/ 658 AM EST TUE FEB 22 2011 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLOOD WARNING FOR THE SCIOTO RIVER AT PIKETON * FROM THIS MORNING TO LATE WEDNESDAY NIGHT. * AT 6 AM THE STAGE WAS 16.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18 FEET. * THE RIVER WILL RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 20.0 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EVENING. * AT STAGES NEAR 20.0 FEET, BACKWATER FLOODING BEGINS ALONG CREEKS FLOWING INTO THE SCIOTO RIVER. SCIOTO AND CAMP CREEK TOWNSHIPS IN SOUTHERN PIKE COUNTY EXPERIENCE THE MOST SIGNIFICANT FLOODING. $$
4 follow-up statements
574 WGUS81 KILN 221614 FLSILN FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1114 AM EST TUE FEB 22 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... SCIOTO RIVER AT PIKETON OHC131-145-230014- /O.EXT.KILN.FL.W.0003.000000T0000Z-110224T1000Z/ /PKTO1.1.ER.110222T1551Z.110223T0600Z.110224T0400Z.NO/ 1114 AM EST TUE FEB 22 2011 ...FLOODING NOW EXPECTED TO CONTINUE UNTIL LATE WEDNESDAY NIGHT... THE FLOOD WARNING CONTINUES FOR THE SCIOTO RIVER AT PIKETON * UNTIL LATE WEDNESDAY NIGHT. * AT 10 AM THE STAGE WAS 17.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18 FEET. * THE RIVER WILL RISE ABOVE FLOOD STAGE LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 19.9 FEET AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE LATE EVENING on Wednesday. * AT STAGES NEAR 20.0 FEET, BACKWATER FLOODING BEGINS ALONG CREEKS FLOWING INTO THE SCIOTO RIVER. SCIOTO AND CAMP CREEK TOWNSHIPS IN SOUTHERN PIKE COUNTY EXPERIENCE THE MOST SIGNIFICANT FLOODING. $$
592 WGUS81 KILN 222145 FLSILN FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 445 PM EST TUE FEB 22 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... SCIOTO RIVER AT PIKETON OHC131-145-230545- /O.EXT.KILN.FL.W.0003.000000T0000Z-110223T1900Z/ /PKTO1.1.ER.110222T1608Z.110223T0000Z.110223T1300Z.NO/ 445 PM EST TUE FEB 22 2011 THE FLOOD WARNING CONTINUES FOR THE SCIOTO RIVER AT PIKETON * UNTIL WEDNESDAY AFTERNOON. * AT 4 PM THE STAGE WAS 18.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18 FEET. * THE RIVER IS NEAR CREST AND MIGHT CREEP UP TO NEAR 18.8 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW MORNING. * AT STAGES NEAR 19.0 FEET, FLOOD WATERS BEGIN SPILLING ONTO LOW LYING COUNTY ROADS NEAR THE SCIOTO RIVER IN PIKE AND NORTHERN SCIOTO COUNTIES. $$
057 WGUS81 KILN 230326 FLSILN FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1026 PM EST TUE FEB 22 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... SCIOTO RIVER AT PIKETON OHC131-145-231126- /O.EXT.KILN.FL.W.0003.000000T0000Z-110223T1652Z/ /PKTO1.1.ER.110222T1608Z.110222T2300Z.110223T1052Z.NO/ 1026 PM EST TUE FEB 22 2011 THE FLOOD WARNING CONTINUES FOR THE SCIOTO RIVER AT PIKETON * UNTIL WEDNESDAY MORNING. * AT 10 PM THE STAGE WAS 18.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18 FEET. * THE RIVER HAS CRESTED AND WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY TOMORROW MORNING. * AT STAGES NEAR 19.0 FEET, FLOOD WATERS BEGIN SPILLING ONTO LOW LYING COUNTY ROADS NEAR THE SCIOTO RIVER IN PIKE AND NORTHERN SCIOTO COUNTIES. $$
358 WGUS81 KILN 230928 FLSILN FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 428 AM EST WED FEB 23 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS... SCIOTO RIVER AT PIKETON OHC131-145-230958- /O.CAN.KILN.FL.W.0003.000000T0000Z-110223T1652Z/ /PKTO1.1.ER.110222T1608Z.110222T2300Z.110223T0822Z.NO/ 428 AM EST WED FEB 23 2011 THE FLOOD WARNING IS CANCELLED FOR THE SCIOTO RIVER AT PIKETON * AT 4 AM THE STAGE WAS 17.9 FEET. * THE RIVER FELL BELOW FLOOD STAGE EARLY THIS MORNING. * FLOOD STAGE IS 18 FEET. * THE RIVER WILL CONTINUE TO FALL TO 15.9 FEET BY TOMORROW MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Feb 22, 6:52 AM EST, 6 minutes earlier.
Area forecast discussion, Feb 22, 6:52 AM EST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 652 AM EST TUE FEB 22 2011 .SYNOPSIS... A TROUGH WILL MOVE ACROSS THE AREA TODAY ALLOWING FOR SOME SNOW SHOWERS. HIGH PRESSURE WILL BUILD INTO THE REGION FOR TONIGHT INTO WEDNESDAY. A LOW PRESSURE SYSTEM WILL APPROACH THE REGION WEDNESDAY NIGHT BRINGING A RETURN OF PRECIPITATION TO THE AREA. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A TROUGH WILL MOVE THROUGH THE FA TODAY ALLOWING FOR SOME SNOW SHOWER ACTIVITY. BEST CHANCE OF PRECIP WILL BE ACROSS THE NORTH CLOSER TO MID LEVEL VORT ENERGY. WENT UPWARDS OF AN INCH OF SNOW ACROSS NW PORTIONS OF FA. BASED ON FORECAST SOUNDINGS AND CURRENT OBS...PRECIPITATION WILL GENERALLY BE IN THE FORM OF SNOW HOWEVER CANNOT RULE OUT SOME VERY LIGHT FZDZ. CHANCE AND COVERAGE OF FZDZ IS LOW AND THEREFORE DID NOT INCLUDE IN THE FORECAST AT THIS TIME. TROUGH BEGINS TO MOVE OFF TO THE EAST DURING THE AFTERNOON AND PRECIPITATION WILL GRADUALLY COME TO AN END. WITH CLOUD COVER AND NORTHERLY WINDS TEMPERATURES WILL HAVE A HARD TIME RISING VERY MUCH TODAY. HIGHS WILL RANGE FROM THE UPPER 20S TO THE UPPER 30S. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... HIGH PRESSURE WILL BUILD INTO THE AREA TONIGHT INTO WEDNESDAY. WITH CLOUD COVER DISSIPATING TONIGHT AND WINDS RELATIVELY LIGHT WENT AHEAD AND DECREASED LOW TEMPERATURES INTO THE TEENS TO LOW 20S. WAA BEGINS TO INCREASE ACROSS THE AREA ON WEDNESDAY AND WITH MINIMAL CLOUD COVER TEMPERATURES WILL RISE INTO THE UPPER 30S ACROSS THE NORTH TO AROUND 50 IN THE SOUTH. A LOW PRESSURE SYSTEM BEGINS TO APPROACH THE AREA WEDNESDAY NIGHT. THE LOW TEMPERATURE WEDNESDAY NIGHT WILL BE JUST AFTER MIDNIGHT BEFORE THE TEMPERATURE BEGINS A SLOW RISE. PRECIPITATION WILL JUST START TO BE MOVING INTO THE AREA DURING THIS TIME AND THERE WILL BE A FEW HOURS WHERE MODEL SOUNDINGS INDICATE THE POTENTIAL FOR SOME FREEZING RAIN ACROSS THE NORTH. WENT AHEAD AND INSERTED FREEZING RAIN POTENTIAL INTO THE FORECAST. AS TEMPERATURES RISE ABOVE FREEZING PRECIPITATION WILL CHANGE OVER TO ALL RAIN BY DAYBREAK ON THURSDAY. THERE IS SOME QUESTION ON THE EXACT LOW TRACK WITH THE ECMWF BRINGING THE LOW ACROSS CENTRAL PORTIONS OF THE FA AND THE GFS BRINGS THE LOW SOUTH OF THE FA. THIS WILL HAVE AN EFFECT ON TEMPERATURES AND PRECIP. MODELS ARE SIMILAR IN BRINGING A LARGE SHIELD OF PRECIPITATION ACROSS THE AREA ESPECIALLY DURING THE THURSDAY NIGHT TIME FRAME. DUE TO THIS HAVE INCREASED PRECIPITATION CHANCES TO 100 PERCENT. RAIN WILL BE HEAVY AT TIMES AND THEREFORE ADDITIONAL RISES WILL BE LIKELY ON AREA RIVERS AND STREAMS. WILL CONTINUE TO HIGHLIGHT THIS THREAT IN THE HWO. AS THE AREA OF LOW PRESSURE MOVES TO THE EAST PRECIPITATION WILL BEGIN TO CHANGEOVER TO SNOW ON FRIDAY. HIGH PRESSURE AND COOLER TEMPERATURES WILL WORK INTO THE FA FOR FRIDAY NIGHT. && .LONG TERM /SATURDAY THROUGH MONDAY/... HAVE USED A BLEND OF HPC GUIDANCE AND THE 00Z ECMWF FOR THE LONG TERM FCST. THIS BLENDED SOLUTION OFFERS THE BEST CONTINUITY THROUGH THE FIRST PART OF THE WEEKEND. HIGH PRESSURE IS THEN FCST TO BUILD INTO THE REGION ON SATURDAY. A LOT OF UNCERTAINTY EXISTS IN THE REMAINDER OF THE EXTENDED PERIOD SUNDAY INTO MONDAY AS MODELS CONTINUE TO OFFER VARYING SOLUTIONS TO S/WV ENERGY EJECTING NE INTO THE OHIO VALLEY. THERE COULD BE ANOTHER SUBSTANTIAL RAIN EVENT DURING THIS PERIOD. HOWEVER...AS MENTIONED...CONFIDENCE IS QUITE LOW ATTM. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... GENERALLY MVFR CEILINGS TO START THE FORECAST. A DISTURBANCE WILL MOVE SOUTHEAST ACROSS THE AREA THIS MORNING WHICH WILL BRING A BRIEF PERIOD OF SNOW SHOWERS. AT THIS POINT IT APPEARS THE GREATEST IMPACT WILL BE AT KDAY ALTHOUGH OTHER LOCATIONS MAY GET SOME TEMPORARY IFR VISIBILITIES AS WELL. ONCE THIS DISTURBANCE PASSES EXPECT CEILINGS TO LIFT TO ABOVE 2000 FT ALTHOUGH STILL REMAIN MVFR. THERE IS UNCERTAINTY HEADING INTO TONIGHT. FIRST OFF THERE IS A CHANCE THAT CEILINGS COULD BECOME VFR. THEN THERE ARE CONFLICTING SIGNALS WHETHER CLOUDS WILL CLEAR OR WHETHER THEY WILL LOWER AGAIN. OPTED FOR CLEARING. BUT IF THIS HAPPENS THEN MVFR VISIBILITIES ARE EXPECTED TO DEVELOP DUE TO LINGERING NEAR SURFACE MOISTURE AND LIGHT WINDS. OUTLOOK...MVFR CEILINGS AND VISIBILITIES ARE EXPECTED TO DEVELOP AGAIN ON THURSDAY AND REMAIN THROUGH FRIDAY WITH IFR CEILINGS AND VISIBILITIES LIKELY LATE THURSDAY NIGHT INTO FRIDAY MORNING. MVFR CEILINGS MAY THEN PERSIST THROUGH SATURDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...NOVAK NEAR TERM...NOVAK SHORT TERM...NOVAK LONG TERM...HICKMAN AVIATION...
Hazardous weather outlook, Feb 22, 4:54 AM EST, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 454 AM EST TUE FEB 22 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-231000- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 454 AM EST TUE FEB 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. ELEVATED LEVELS WILL OCCUR ON RIVERS AND STREAMS DUE TO PREVIOUS RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ADDITIONAL RAINFALL ACROSS THE AREA ON THURSDAY AND THURSDAY NIGHT WILL RANGE FROM GENERALLY A HALF INCH TO AN INCH AND A HALF. THIS RAINFALL WILL RESULT IN ELEVATED LEVELS ON RIVERS AND STREAMS WITH SOME FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 10:15 PM EST | River Flood Warning | ILN | Hamilton | 8 hr |
| Feb 22, 3:40 AM EST | River Flood Warning | ILN | Adams | 5 hr |
Nearby
River Flood Warnings in Ohio, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.